Hi. i am an 18 year old male. i had two grand...

Hi. I am an 18 year old male. I had two grand mal seizures about a month ago. Previously, I was completely healthy and had never had a seizure before in my life. Afterwards, I spent two days in the hospital and had a cat scan, mri, and EEG test, all normal. The doctors did not know the cause of my seizures but said this sometimes happens. I have since read all the causes of seizures, and none really apply to me. The only thing I can come up with is that I had been taking fluconazole for a fungal infection on my index finger for about ten weeks prior to the seizures. I read in the literature that this medication can cause seizures, so I have been wondering about that. I mentioned it to the doctor but he didn't seem to have much of a reaction, concluding my seizures were the result of a "perfect storm" of small factors, such as fatigue, etc. Any thoughts out there about fluconazole triggering seizures in someone who was not seizure prone? Thank you.

Post created 3 years ago in groups: Fluconazole and Grand mal convulsion, Grand mal convulsion, Fluconazole

Add comment Follow a Care Guide Be a Care Guide

Comments (3)

  • People who have seizure disorder often have "breakthrough seizures" even while on the medication. There are many different kinds of anti-epileptic agents and often there are trials to see which ones work best. If it was due to the fluconazole, the keppra may be totally unnecessary. Feel free to ask what the long term plan is for you.

    Comment written 3 years ago

  • Yes, they put me on Keppra after that which I hate. The doctor at the hospital recommended it but my mom has a friend who is a neurologist who said that not all docs believe in prescribing medication when there is no seizure causing illness. So I am going to check with my doctor to see if I can get off. I don't see the point in taking such a strong medication when there is no illness. On the other hand, since the cause of the seizures is unknown, it makes it a trickier decision. So, is there actually a group of people who have had seizures on this medication? That is what I assumed from the info on website and that is why I joined this group. Thank you.

    Comment written 3 years ago

  • Hi! I'm Sarah, the moderator for the groups. I saw that seizures are listed as a serious side effect of this medications. I'm guessing you stopped it. You weren't diagnosed with seizure disorder, I take it, so did they give you any medications at all?

    Comment written 3 years ago

Add comment

Submit your testimonial

  • Please fill in your Testimonial.
  • Please enter a minimum of 10 characters for your Testimonial.
  • Please fill in your Name.

Please wait...

{progressItem}

Thank you!